# SDR 2003UALA00530

- Difficulty date: July 1, 2003
- Submitted: July 15, 2003
- Operation: Air carrier
- Aircraft: N205UA
- Make and model: Boeing 777222
- Aircraft serial: 28714
- Aircraft time: 19,053 hours, 2,969 cycles
- Engine: Pwa PW4090
- System (JASC): 2421 · AC Generator-Alternator
- Part: Wire Harness
- Part number: 420990
- Condition: Damaged
- Location: Lt Idg
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A, J

## Discrepancy

GENERATOR FAILED PRIOR TO ETOPS ENVIRONMENT.  A PRIOR ON FINAL APPROACH TO SFO ON 6/30/2003.  LEFT IDG WAS REPLACED AND OPERATIONAL CHECKED NORMAL.  THE SIMILAR PROBLEM OCCURRED IN FLIGHT FROM SFO-KIX ON 7/1/2003 WITH THE AIRCRAFT RETURNING TO SFO.  PERFORMED WIRING CHECK OF ROLS FROM GCU PER FIM24-11, TASK 807.  RESERVICED AND RECONNECTED THE IDG.  RAN ENGINE PER JRH AND OPERATIONAL CHECKED OF THE GENERATOR WAS NORMAL.  PERFORMED VERIFICATION FLIGHT EN ROUTE TO DEN.  PROBLEM REOCCURRED ON DESCENT TO DEN.  THE WIRE W0623-2959B-20 WAS FOUND SHORTED.  THE HARNESS WAS REPLACED AT SFO.  RAN ENGINE & OPERATIONAL CHECKED IDG.  SHOP CONFIRMED WIRE FAILED SHORTED TO GROUND OR SHIELD.
